Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2006, 2:13 PM EDT for Sullivan County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 19, 2006, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 191813
SVRCTP
PAC113-191900-
/O.NEW.KCTP.SV.W.0053.060619T1813Z-060619T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 300 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNCY VALLEY...OR 18 MILES
NORTHEAST OF MONTOURSVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVERTON AROUND 225 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4141 7673 4127 7659 4141 7622 4157 7620
4158 7648
$$
FORECASTER: RXR2 follow-up statements
000
WWUS51 KCTP 191846
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT MON JUN 19 2006
PAC113-191900-
/O.CON.KCTP.SV.W.0053.000000T0000Z-060619T1900Z/
SULLIVAN PA-
243 PM EDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SULLIVAN COUNTY...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF DUSHORE...
OR 15 MILES WEST OF NOXEN...MOVING NORTHEAST AT 25 MPH.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS AND HEAVY RAIN...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4141 7673 4127 7659 4141 7622 4157 7620
4158 7648
$$
FORECASTER: RXR000
WWUS51 KCTP 191901
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT MON JUN 19 2006
PAC113-191910-
/O.EXP.KCTP.SV.W.0053.000000T0000Z-060619T1900Z/
SULLIVAN PA-
300 PM EDT MON JUN 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY HAS EXPIRED...
THUNDERSTORMS HAVE WEAKENED AND MOVED EAST OUT OF SULLIVAN
COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4141 7673 4127 7659 4141 7622 4157 7620
4158 7648
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:14 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 19, 10:14 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1014 AM EDT MON JUN 19 2006 .SHORT TERM /REST OF TODAY/... POTENTIAL FOR SEVERE THE MAIN CONCERN THIS MORNING. FROM THE STORMS THAT DO DEVELOP...MAIN THREAT WOULD STILL BE DMG WIND GUSTS AS WET BULBS/ FREEZING LEVELS ARE QUITE HIGH AND CAPES ARE LIKELY NOT HIGH ENOUGH TO SUSTAIN LARGE HAIL. EXTENSIVE CLOUD COVER AND SHOWER ACTIVITY FROM THE ALLEGHENIES WESTWARD IS DIMINISHING THE THREAT THERE FOR THE NEXT SEVERAL HOURS. FURTHER EAST...SCT- BKN HIGH CLOUDS ALLOWING SOME DECENT SURFACE HEATING WITH 10 AM TEMPS REACHING THE LOWER 80S IN SOME PARTS OF THE LOWER TO MIDDLE SUSQ EXTENDING NORTHEWESTWARD INTO THE CENTRAL MTNS. THIS LOOKS TO BE THE INITIATION AREA THIS AFTERNOON...WITH MUCAPES APPROACHING 1500 J/KG ACROSS THE SOUTHEAST WITH UP TO 35 KTS BULK SHEAR. SEVERAL SHORTWAVES TO TRAVERSE THE AREA THIS AFTERNOON AND TONIGHT...THE MOST POTENT OF WHICH IS CURRENTLY OVER THE UPPER MIDWEST. THIS WILL REACH THE OHIO VALLEY THIS EVENING...BRINGING PRIMARY SEVERE WEATHER RISK TO NORTHWEST AND WESTERN SECTIONS AT THAT TIME. NO BIG CHANGES TO GOING FORECAST THIS MORNING. WILL ADJUST TEMPS TO CURRENT TRENDS ACROSS THE WEST WHERE ITS BEEN RAINING MOST OF THIS MORNING AND ACROSS THE FAR SOUTHEAST WHERE GOOD SFC HEATING IS TAKING PLACE. && .PREV DISCUSSION... /ISSUED 214 AM EDT MON JUN 19 2006/ SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... ALL THE LIGHTNING FROM EARLIER CONVECTION TO THE WEST SEEMS TO HAVE FIZZLED AS HEATING WANED. OUR RIDGING CONTINUES TO KEEP EVERYTHING AT BAY...AND MOVING TO THE NORTH. BUT...THE POTENT S/WV OVER IN/OH WILL BE ENOUGH TO FORCE SOME PRECIP IN THE FORM OF SHOWERS INTO OUR WRN ZONES AROUND SUNRISE. WILL HOLD MENTIONS OF THUNDER TO AFT 14Z...WHEN HEATING AT SFC AND COOLING ALOFT SHOULD COMBINE TO POP ADDITIONAL SHOWERS AND MAKE SOME GROW INTO THUNDERSTORMS. NICE RIGHT-ENT REGION OF SLIGHTLY CURVED POLEWARD MOVING JETLET OVERHEAD WILL PUT US IN FAVORABLE AREA FOR UPLIFT DURING THE MIDDLE OF THE DAY. WILL THEREFORE UP POPS INTO CATG RANGE FOR MOST PLACES DURING MID-DAY. SEVERE PARAMS NOT OUTSTANDING...WITH MODEST /500-1000 J/KG/ CAPES DUE TO CLOUDS AND CONVECTION GETTING IN HERE SO EARLY IN THE DAY...AND WEAK TO MODEST DEEP LAYER SHEAR /UP TO 40 KTS/. DEWPOINTS ARE REALLY HIGH ACROSS THE EAST...AND WE MIGHT SEE LITTLE DROP IN DEWPOINTS DURING THE DAY THERE WITH LOTS OF HAZE. THIS WOULD HELP TO REALIZE THOSE HIGHER CAPES NR/ABV 1000J/KG. WILL HOLD MENTIONS OF ANYTHING NEAR- SEVERE TO AREAS GENERALLY EAST OF UNV/AOO THIS AFTERNOON. WILL KNOCK A DEG OR TWO OFF CURR MAXES IN WEST AND CENTRAL ZNS DUE TO THE EARLY ADVECTION OF CLOUDS AND ONSET OF CONVECTION. THERE MAY THEN BE A BREIF BREAK IN THE PRECIP AS THE BULK OF CONVECTION WILL SLIDE TO EASTERN PA FOR THE LATE AFTN AND EVENING HRS. ANOTHER S/WV RUNS AT US FROM THE WEST...ROUNDING THE BASE OF THE UPPER TROF. PRECIP FROM THAT SECOND S/WV COULD REACH UNV ABOUT MIDNIGHT...BUT MAY BE DYING DUE TO LACK OF SFC HEAT AFTER IT GOES THRU THE WRN HIGHLANDS. WILL KEEP 40-50 POPS IN WEST FOR OVERNIGHT...MAINLY B4 MIDNIGHT...AND ONLY 20-30 POP FOR THE EAST. MINS WILL BE A MAV/MET BLEND AS THEY ARE NEARLY IDENTICAL. TUESDAY...LOOKS LIKE THAT SECOND S/WV COULD JUST BE EXITING THE EASTERN COS DURING THE MORNING...AND WILL HOLD A CHC OF A SHOWER IN THE NRN AND EASTERN ZNS FOR THE MORNING. DRYING AND COOLER TEMPS THEN IN STORE FOR TUES NITE...AND HAVE CHOPPED 3-5F OFF PREV FCST FOR TUES NIGHT WITH MAINLY CLEAR SKY OVERHEAD. LONG TERM /WEDNESDAY THROUGH SUNDAY/... NO CHANGES TO THESE PERIODS AS THE NEAR TERM HOLDS ENOUGH EXCITEMENT FOR NOW. IN GENERAL...THE PATTERN LOOKS LIKE WE SHOULD GET A BIT MORE MUGGY WITH A BIT OF A FLAT RIDGE OVER TN VLY FOR MID/LATE WEEK...AND ALMOST DAILY CHCS FOR THUNDER UNDER A WEST FLOW. AVIATION... THE INITIAL CHALLENGE WITH THIS TAF PACKAGE WILL BE VISIBILITIES. INCREASING MOISTURE HAS ALLOWED FOR HZ AND BR IN MOST LOCATIONS OVERNIGHT. USED THE CURRENT OBS AND PAST FEW HOUR TRENDS TO ADD TEMPO GROUPS DROPPING TO MVFR THROUGH 12Z. WINDS WILL INCREASE TO 10 TO 15KTS THROUGH THE MORNING HOURS FROM 200-230 DEGREES AHEAD OF THE FIRST LINE OF SHOWERS AND THUNDERSTORMS. THIS CONVECTION SHOULD CROSS THE AREA BETWEEN 16Z AND 20Z FROM WEST TO EAST. ADDED TEMPOS THAT BRING VISIBILITIES DOWN TO 2SM IN +TSRA DURING THAT TIME. THE ACTUAL COLD FRONT MOVES TOWARD THE AREA OVERNIGHT MONDAY. PLACED CB IN THE LATTER PROTION OF THE TAF TO ACCOUNT FOR THE CONVECTION POSSIBILITY INTO THE EVENING. HOWEVER...I AM NOT CONFIDENT ENOUGH IN THE LOCATION AT THIS TIME TO ADD TSRA TO ANY INDIVIDUAL TAF SITE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR
Hazardous weather outlook, Jun 19, 3:18 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 AM EDT MON JUN 19 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-200730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 318 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED ALL OF CENTRAL PENNSYLVANIA IN A SLIGHT RISK OF SEVERE WEATHER TODAY. AN UPPER LEVEL TROUGH WILL CROSS THE STATE DURING THE MID-DAY HOURS AND DEVELOP WIDESPREAD SHOWERS AND THUNDERSTORMS. THE HUMID AIRMASS TO THE EAST AND SOUTH OF THIS TROUGH HAS THE POTENTIAL TO FUEL THUNDERSTORMS THAT CAN MAKE DAMAGING WIND GUSTS OVER 55 MPH AND SMALL HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE TO THE EAST OF A COUDERSPORT TO STATE COLLEGE TO BEDFORD LINE. SOME OF THE THUNDERSTORMS MAY ALSO MAKE HEAVY RAIN...AS THEY WILL MOVE SLOWLY TO THE NORTHEAST. ALSO...AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS COULD DEVELOP MINOR FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM LATE MORNING INTO THE LATE EVENING HOURS. SPOTTERS PLEASE REPORT ANY STORM DAMAGE...HIGH WIND GUSTS OR HAIL. DANGELO
In the hours before
Special weather statement, Jun 19, 12:18 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1218 PM EDT MON JUN 19 2006 PAZ019-026>028-191715- HUNTINGDON-JUNIATA-MIFFLIN-SOUTHERN CENTRE- 1218 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...HUNTINGDON...JUNIATA AND MIFFLIN COUNTIES... AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF STATE COLLEGE TO 17 MILES NORTH OF BREEZEWOOD...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR BOALSBURG...MILL CREEK...MCALEVYS FORT...CASSVILLE AROUND 1225 PM...MAPLETON AROUND 1230 PM...MOUNT UNION...ALLENSVILLE AROUND 1235 PM...SHIRLEYSBURG...NEWTON HAMILTON AND BELLEVILLE AROUND 1240 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: DEVOIR
Special weather statement, Jun 19, 1:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT MON JUN 19 2006 PAZ012-019-027-028-041-042-045-046-049>053-191815- COLUMBIA-JUNIATA-MIFFLIN-MONTOUR-NORTHERN CLINTON-NORTHERN LYCOMING- NORTHUMBERLAND-SNYDER-SOUTHERN CENTRE-SOUTHERN CLINTON- SOUTHERN LYCOMING-SULLIVAN-UNION- 120 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...COLUMBIA... JUNIATA...LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...SNYDER... SULLIVAN AND UNION COUNTIES... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF JERSEY SHORE TO 13 MILES WEST OF MIFFLINBURG TO 5 MILES SOUTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR LITTLE PINE STATE PARK...CAMMAL... SNYDER-MIDDLESWARTH STATE PARK...AND PORT ROYAL AROUND 125 PM... WEIKERT...SALLADASBURG...R.B. WINTER STATE PARK...AND MIFFLINTOWN AROUND 130 PM...ENGLISH CENTER AND MCCLURE AROUND 135 PM. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AHEAD OF THIS LINE. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 155 AND 232...I-180 BETWEEN MILE MARKERS 1 AND 29. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...REDUCING VISIBILITIES AND CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:58 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 52 min |
| Jun 19, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 67 min |
| Jun 19, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.